Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Jackson, MS

January 2, 2017East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jan 2, 2017, 6:21 AM CST for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 6:21 AM CST (12:21 UTC)
Expired
Jan 2, 2017, 6:45 AM CST
In force
24 min
Issued by
NWS Jackson, MS

Counties East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 143 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS84 KJAN 021221
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
621 AM CST MON JAN 2 2017
 
LAZ008-009-MSZ040-021245-
East Carroll LA-West Carroll LA-Issaquena MS-
621 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...CENTRAL EAST
CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA
COUNTIES UNTIL 645 AM CST...

At 621 AM CST, Meteorologists were tracking a strong thunderstorm
near Darnell, or 16 miles west of Transylvania, moving northeast at
50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oak Grove around 630 AM CST. 
  Lake Providence and Shelburn around 640 AM CST. 

Other locations impacted by this storm include Forest, Kilbourne and
Pioneer.

LAT...LON 3301 9134 3301 9131 3280 9105 3261 9144
      3274 9159
TIME...MOT...LOC 1221Z 225DEG 42KT 3273 9145 

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 2, 5:36 AM CST, 45 minutes earlier.

Area forecast discussion, Jan 2, 5:36 AM CST, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
536 AM CST Mon Jan 2 2017

...SEVERE WEATHER AND HEAVY RAIN EXPECTED TODAY...

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Showers and storms continue to track north/northeast across the
ArkLaMiss as a warm front moves north as well. Some of these storms
might be strong this morning with hail being the primary risk. In
addition, patchy fog will also be possible and some locations along
and north of I-20 could see some dense fog, reducing vis to 1/4sm or
less at times. Fog issues should improve after daybreak. Widespread
IFR to LIFR categories are occurring this morning thanks to either
reduced vis/ceilings from the fog or the storms. Additional storms
are expected this afternoon from the west. Some of these storms will
be severe as well. These will reduce flight categories to MFR to LIFR
this afternoon. Rain will exit from west to east by this evening, but
some patchy fog will again be possible. Overall, not good flying
weather expected today. /28/

&&

.DISCUSSION...
Today through Tonight

Latest vapor imagery showed the intense shortwave trough, which will
develop our severe weather for today, over the Southern Plains.
Meanwhile, areas of dense fog continued over the advisory area. This
was ahead of an advancing warm front from the south with 60s
dewpoints in its wake. Some locations in the southern and eastern
part of the advisory area have already been affected by rain and seen
the warm front passage, thus were removed from the advisory for the
rest of the morning. Some fog will be possible but think that the
prevalence of dense fog is a lower chance. Overall the fog should
lift by 8 am. Also area radars were already showing showers and
isolated strong elevated thunderstorms coming from Southern
Louisiana. This activity was developing in advance of a stronger low
level jet.

Otherwise the main focus will be the severe potential for this
afternoon into early this evening. Models have been consistent with
the track of this short wave in recent model runs. This fast
progressive pattern will bring the negatively tilted shortwave
trough to the forecast area by 00z today. The warm front will make
better progressive north across Mississippi for today which will
spread an unstable airmass across the region with middle 60s
dewpoints. However with some morning showers and embedded
thunderstorms pushing into our western and central areas this
morning ahead of the severe convection for this afternoon, this may
hamper airmass recovery some for this afternoon. This concern was
shown by one of the short range models, while the NAM, GFS, and
other short range models showed good recovery for this afternoon.
However with the strong dynamics of this system will assume that
there will be enough recovery for severe thunderstorms to take place.
As the system approaches, the warm front will make greater northward
progress over our forecast area, which will bring in some good
instability from the south. This shortwave will be preceded by a
surface wave on a pacific type front coming from the west. Looking at
some of the dynamics, we will be in the left front quad of the upper
jet as the low level jet increases across the region, midlevel
southwest jet of 70 knots, and midlevel lapse rates 7C. The 0-3 km
bulk shear will be around 30-50 knots in southwest flow, which will
be favorable for severe weather as discrete supercells comes ahead of
the broken QLCS line. Could get some tornadoes with the discrete
supercells. The general timing looks to be for this afternoon into
early this evening for the squall line to push through the region.
Will continue to highlight damaging winds, large hail and possible
tornadoes in an elevated risk in the HWO but push back the current
timing of the severe weather a little. Since the Pine Belt area has
received several inches of rainfall in the last few days will
continue to highlight the limited flash flooding potential there with
an additional 2 to 3 inches of rainfall possible. Our bout of severe
weather should exit the region with the front early this evening. The
rains will end from west to east in the wake of the departing
shortwave overnight as the front exits the region.

As far as temps are concerned, anomalous low level warming will help
to keep highs and lows around 15 to 20 degrees above normal. Readings
will range from the spring like lower to middle 70s. Lows will be
from the lower to upper 50s. As for POPs, will keep the current high
POPs for today across the CWA. The best POPs for tonight will be
across our northeast for early this evening as the rains depart
overnight./17/

Tuesday through the weekend...

By Tuesday morning, the upper level system will be to our east and
cold high pressure at the surface will be dropping south into our
region. The cold air will lag just a bit on Tuesday as highs should
still warm nicely into the 70s. However, cold advection will be in
full force once that 1037mb high starts to have some affect on our
region following a weak cold frontal passage late Tuesday into early
Wednesday. However, models do indicate that this surface high won't
completely reach our CWA but should affect the northern portions and
it is in this location where the colder highs should be on
Wednesday. Dry weather will continue through the week but much
colder temperatures will prevail as highs will be in the 40s across
the north to the lower 50s in the south. Overnight lows will again
dip below freezing north of I-20 on Thursday morning and areawide on
Friday morning. In fact, some locations in the north could see lows
Friday morning in the lower to mid 20s.

Heading into the weekend, there remains disagreement among the
operational models as to our next chance for precipitation. The
Canadian and ECMWF appear to be the most in sync with bringing
moisture and precip back to the region from the west later in the
day on Friday. As a disturbance moves to our south, moisture will
remain across our region going into Friday night. This will combine
with cold temperatures already in place to bring the threat for some
wintry precipitation. At this time, it looks like there is some
potential for a rain/snow mix or just some snow, especially for
locations along and north of I-20. The operational GFS is most
different with this system as it develops more of a trough and sfc
low moving across Arkansas, and keeping temperatures on the warm
side. This would lead to strictly a rain scenario. All models do
indicate any precipitation that does develop will exit the region by
Saturday afternoon/night with temperatures continuing to feel like
winter. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  57  70  46 /  97  46   7   7
Meridian      73  59  71  49 /  98  57   8   5
Vicksburg     75  54  71  46 /  99  35   3   8
Hattiesburg   75  58  73  51 /  98  36   5   4
Natchez       74  54  72  48 /  99  26   2   7
Greenville    70  54  68  41 /  99  53   6  10
Greenwood     73  56  68  42 /  98  64   9  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 8 AM CST this morning for MSZ018-019-
     025>042.

LA...Dense Fog Advisory until 8 AM CST this morning for LAZ007>009.

AR...Dense Fog Advisory until 8 AM CST this morning for ARZ074-075.

&&

28/17
Hazardous weather outlook, Jan 1, 7:12 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CST SUN JAN 1 2017

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-044-030115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-
712 PM CST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

FOG
THREAT...ELEVATED
TIMING...TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...MONDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MONDAY

AREAS OF DENSE FOG WILL REDUCE VISIBILITIES DOWN TO A QUARTER MILE AT
TIMES TONIGHT. EXPECT FOG TO IMPROVE BY 8 AM TOMORROW MORNING.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS...TORNADOES...AND HAIL
IS EXPECTED ON MONDAY. THE MAIN TIMEFRAME FOR SEVERE WEATHER IS FROM
LATE MORNING THROUGH THE AFTERNOON MONDAY.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY.

LAZ023>025-MSZ043-045>052-030115-
FRANKLIN LA-CATAHOULA-TENSAS-MADISON MS-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
712 PM CST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

FOG
THREAT...LIMITED
TIMING...TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...MONDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MONDAY

PATCHY DENSE FOG WILL OCCASIONALLY REDUCE VISIBILITIES DOWN TO A
QUARTER MILE AT TIMES TONIGHT. EXPECT FOG TO IMPROVE BEFORE 8 AM
TOMORROW MORNING.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF)

SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS...TORNADOES...AND HAIL
IS EXPECTED ON MONDAY. THE MAIN TIMEFRAME FOR SEVERE WEATHER IS FROM
LATE MORNING THROUGH THE AFTERNOON MONDAY.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY.

LAZ026-MSZ053>056-059-060-030115-
CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
712 PM CST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...ELEVATED
TIMING...MONDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MONDAY

SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS...TORNADOES...AND HAIL
IS EXPECTED ON MONDAY. THE MAIN TIMEFRAME FOR SEVERE WEATHER IS FROM
LATE MORNING THROUGH THE AFTERNOON MONDAY.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY.

MSZ057-058-061>066-072>074-030115-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
712 PM CST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...ELEVATED
TIMING...MONDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MONDAY

FLOODING
THREAT...LIMITED
TIMING...MONDAY

LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES IN A SHORT AMOUNT OF
TIME OVER WET SOILS FROM PREVIOUS RAINFALL MAY LEAD TO FLASH
FLOODING AGAIN MONDAY.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS...TORNADOES...AND HAIL
IS EXPECTED ON MONDAY. THE MAIN TIMEFRAME FOR SEVERE WEATHER IS FROM
LATE MORNING THROUGH THE AFTERNOON MONDAY.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FOG*
EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO.
SIGNIFICANT...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE LIKELY.
ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE
 POSSIBLE.
LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4
 MILE POSSIBLE.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
...ADDITIONAL URLS FOR FLOODING ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN

OBSERVED PRECIPITATION IMAGES...
   WWW.WEATHER.GOV/JAN/PRECIPMAPS

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

RIVER FORECAST CENTER...
   WWW.WEATHER.GOV/LMRFC/
SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
EXCESSIVE RAINFALL DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
DAY 1 THROUGH 7 QPF...
   WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
QPF DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jan 2, 4:47 AM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 AM CST MON JAN 2 2017

MSZ035-042-021115-
Humphreys MS-Yazoo MS-
447 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO AND SOUTH CENTRAL
HUMPHREYS COUNTIES UNTIL 515 AM CST...

At 447 AM CST, Meteorologists were tracking a strong thunderstorm
near Tinsley, or 12 miles southwest of Yazoo City, moving northeast
at 35 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Tinsley and Little Yazoo around 455 AM CST.
  Yazoo City around 510 AM CST.

Other locations impacted by this storm include Satartia and Bentonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3259 9047 3275 9066 3300 9052 3272 9015
TIME...MOT...LOC 1047Z 220DEG 32KT 3271 9052

17
Special weather statement, Jan 2, 4:50 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
450 AM CST MON JAN 2 2017

MSZ043-044-049-050-021115-
Leake MS-Madison MS-Rankin MS-Scott MS-
450 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEAKE...
NORTHEASTERN RANKIN...NORTHERN SCOTT AND SOUTHEASTERN MADISON
COUNTIES UNTIL 515 AM CST...

At 450 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Ridgeland to Pelahatchie. Movement
was northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Morton around 455 AM CST.
  Leesburg, Branch, Gluckstadt, Goshen Springs and Pisgah around 500
  AM CST.
  Canton and Forkville around 505 AM CST.
  Ludlow and Sharon around 515 AM CST.

Other locations impacted by these storms include Lena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3227 8974 3234 9012 3234 9011 3236 9011
      3236 9010 3238 9010 3239 9008 3240 9007
      3240 9017 3269 9003 3256 8940
TIME...MOT...LOC 1050Z 203DEG 38KT 3239 9008 3234 8980

17
Special weather statement, Jan 2, 5:05 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
505 AM CST MON JAN 2 2017

MSZ036-042-021130-
Holmes MS-Yazoo MS-
505 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 530 AM CST...

At 505 AM CST, Meteorologists were tracking a strong thunderstorm
near Yazoo City, moving northeast at 45 mph.

Dime size hail will be possible with this storm.

This strong thunderstorm will be near...
  Benton around 510 AM CST.
  Coxburg around 525 AM CST.
  Ebenezer and Tolarville around 530 AM CST.

Other locations impacted by this storm include Eden.

LAT...LON 3290 8994 3268 9034 3283 9050 3301 9041
      3301 9037 3305 9039 3309 9038 3310 9035
      3312 9035
TIME...MOT...LOC 1105Z 222DEG 40KT 3281 9036

17
Special weather statement, Jan 2, 5:44 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CST MON JAN 2 2017

MSZ034-035-041-021215-
Sharkey MS-Humphreys MS-Washington MS-
544 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
NORTHEASTERN SHARKEY AND CENTRAL HUMPHREYS COUNTIES UNTIL 615 AM
CST...

At 543 AM CST, Meteorologists were tracking a strong thunderstorm
near Delta City, or 11 miles southeast of Hollandale, moving
northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Murphy around 550 AM CST.
  Midnight around 555 AM CST.
  Isola around 605 AM CST.
  Belzoni around 610 AM CST.

Other locations impacted by this storm include Silver City.

LAT...LON 3314 9033 3312 9036 3313 9038 3310 9039
      3311 9042 3312 9043 3311 9043 3310 9042
      3310 9043 3308 9043 3292 9072 3304 9088
      3327 9074 3327 9060
TIME...MOT...LOC 1143Z 220DEG 38KT 3305 9074

17
Special weather statement, Jan 2, 6:01 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
601 AM CST MON JAN 2 2017

MSZ043-048-049-021230-
Madison MS-Hinds MS-Rankin MS-
601 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT RANKIN...SOUTH CENTRAL MADISON
AND EAST CENTRAL HINDS COUNTIES UNTIL 630 AM CST...

At 601 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Jackson to near Pearl to near Star.
Movement was northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Ridgeland around 605 AM CST.
  Madison and Brandon around 610 AM CST.
  Fannin around 620 AM CST.
  Pelahatchie and Goshen Springs around 625 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 9005 3221 9013 3236 9028 3255 8995
      3238 8980 3224 8973 3219 8973 3205 9002
TIME...MOT...LOC 1201Z 237DEG 38KT 3236 9018 3225 9008 3212 9001

17
Special weather statement, Jan 2, 6:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
621 AM CST MON JAN 2 2017

LAZ008-009-MSZ040-021245-
East Carroll LA-West Carroll LA-Issaquena MS-
621 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...CENTRAL EAST
CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA
COUNTIES UNTIL 645 AM CST...

At 621 AM CST, Meteorologists were tracking a strong thunderstorm
near Darnell, or 16 miles west of Transylvania, moving northeast at
50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oak Grove around 630 AM CST.
  Lake Providence and Shelburn around 640 AM CST.

Other locations impacted by this storm include Forest, Kilbourne and
Pioneer.

LAT...LON 3301 9134 3301 9131 3280 9105 3261 9144
      3274 9159
TIME...MOT...LOC 1221Z 225DEG 42KT 3273 9145

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:02 PM CSTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more12 hr
Jan 2, 2:35 AM CSTSpecial Weather StatementJANJefferson25 min
Jan 2, 3:01 AM CSTSpecial Weather StatementJANJefferson29 min
Jan 2, 3:07 AM CSTSpecial Weather StatementJANAdams38 min
Jan 2, 3:30 AM CSTSpecial Weather StatementJANWarren30 min
Jan 2, 3:40 AM CSTSpecial Weather StatementJANFranklin35 min
Jan 2, 4:05 AM CSTSpecial Weather StatementJANWarren25 min
Jan 2, 4:28 AM CSTSpecial Weather StatementJANYazoo32 min
Jan 2, 4:33 AM CSTSpecial Weather StatementJANRankin, Scott27 min
Jan 2, 4:47 AM CSTSpecial Weather StatementJANYazoo28 min
Jan 2, 4:50 AM CSTSpecial Weather StatementJANMadison25 min
Jan 2, 4:54 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds36 min
Jan 2, 5:05 AM CSTSpecial Weather StatementJANYazoo25 min
Jan 2, 5:20 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin40 min
Jan 2, 5:44 AM CSTSpecial Weather StatementJANHumphreys31 min
Jan 2, 6:01 AM CSTSpecial Weather StatementJANRankin29 min
Jan 2, 6:24 AM CSTSpecial Weather StatementJANScott36 min
Jan 2, 6:40 AM CSTSpecial Weather StatementJANKemper35 min
Jan 2, 6:42 AM CSTSpecial Weather StatementJANSunflower33 min
Jan 2, 7:34 AM CSTSpecial Weather StatementJANCovington41 min
Jan 2, 9:30 AM CSTFlash Flood WatchJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 2 more8 hr
Jan 2, 12:04 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson41 min
Jan 2, 12:19 PM CSTTornado WarningJANAdams, Jefferson56 min
Jan 2, 12:37 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Jan 2, 12:46 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren44 min
Jan 2, 1:07 PM CSTTornado WarningJANClaiborne, Copiah, Jefferson38 min
Jan 2, 1:13 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln49 min
Jan 2, 1:22 PM CSTSevere Thunderstorm WarningJANHinds, Warren53 min
Jan 2, 1:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey47 min
Jan 2, 1:33 PM CSTSevere Thunderstorm WarningJANLawrence42 min
Jan 2, 1:34 PM CSTSevere Thunderstorm WarningJANForrest26 min
Jan 2, 1:45 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo60 min
Jan 2, 1:46 PM CSTSevere Thunderstorm WarningJANRankin, Simpson59 min
Jan 2, 1:50 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Jan 2, 1:52 PM CSTFlash Flood WarningJANForrest, Lamar4 hr
Jan 2, 2:03 PM CSTTornado WarningJANSimpson27 min
Jan 2, 2:20 PM CSTTornado WarningJANCovington, Simpson, Smith30 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANMarion22 min
Jan 2, 2:25 PM CSTSevere Thunderstorm WarningJANScott, Smith49 min
Jan 2, 2:29 PM CSTSevere Thunderstorm WarningJANCovington, Jones46 min
Jan 2, 2:37 PM CSTTornado WarningJANJasper, Smith42 min
Jan 2, 2:39 PM CSTSevere Thunderstorm WarningJANForrest, Lamar51 min
Jan 2, 2:43 PM CSTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott51 min
Jan 2, 2:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton43 min
Jan 2, 2:55 PM CSTSevere Thunderstorm WarningJANJones35 min
Jan 2, 3:09 PM CSTTornado WarningJANClarke43 min
Jan 2, 3:12 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Jan 2, 3:16 PM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 2, 3:19 PM CSTTornado WarningJANLauderdale32 min
Jan 2, 3:55 PM CSTSpecial Weather StatementJANKemper, Neshoba, Noxubee35 min
Jan 2, 4:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha60 min
Jan 2, 2:22 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas15 min
Jan 2, 2:46 AM CSTSpecial Weather StatementJANTensas29 min
Jan 2, 3:29 AM CSTSpecial Weather StatementJANFranklin31 min
Jan 2, 3:47 AM CSTSpecial Weather StatementJANMadison28 min
Jan 2, 11:36 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia54 min
Jan 2, 12:06 PM CSTSevere Thunderstorm WarningJANTensas54 min
Jan 2, 12:06 PM CSTSevere Thunderstorm WarningJANFranklin, Richland54 min
Jan 2, 12:38 PM CSTSevere Thunderstorm WarningJANMadison56 min

Nearby

Special Weather Statements in Louisiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.